Alert archive / South Carolina / Small Craft Advisories in 2017
Small Craft Advisory 5, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Jan 27, 2017, 3:47 AM EST. It took effect at Jan 27, 2017, 5:51 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2017, 3:47 AM EST (08:47 UTC)
- In effect from
- Jan 27, 2017, 5:51 PM EST
- Expired
- Jan 28, 2017, 10:18 AM EST
- In force
- 16 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
523 WHUS72 KCHS 270847 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 347 AM EST FRI JAN 27 2017 AMZ350-352-354-271700- /O.NEW.KCHS.SC.Y.0005.170128T0000Z-170128T1200Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 347 AM EST FRI JAN 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY. * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ374-271700- /O.NEW.KCHS.SC.Y.0005.170128T0000Z-170128T1500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 347 AM EST FRI JAN 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY. * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
7 follow-up statements
282 WHUS72 KCHS 271514 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1014 AM EST FRI JAN 27 2017 AMZ350-352-354-272315- /O.CON.KCHS.SC.Y.0005.170128T0000Z-170128T1200Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1014 AM EST FRI JAN 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ374-272315- /O.CON.KCHS.SC.Y.0005.170128T0000Z-170128T1500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1014 AM EST FRI JAN 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
429 WHUS72 KCHS 271943 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 243 PM EST FRI JAN 27 2017 AMZ350-352-354-280500- /O.CON.KCHS.SC.Y.0005.170128T0000Z-170128T1200Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 243 PM EST FRI JAN 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ374-280500- /O.CON.KCHS.SC.Y.0005.170128T0000Z-170128T1500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 243 PM EST FRI JAN 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
494 WHUS72 KCHS 272251 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 551 PM EST FRI JAN 27 2017 AMZ350-352-354-280700- /O.EXT.KCHS.SC.Y.0005.170127T2251Z-170128T1200Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 551 PM EST FRI JAN 27 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SATURDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ374-280700- /O.EXT.KCHS.SC.Y.0005.170127T2251Z-170128T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 551 PM EST FRI JAN 27 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST SATURDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
279 WHUS72 KCHS 280236 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 936 PM EST FRI JAN 27 2017 AMZ350-352-354-281045- /O.CON.KCHS.SC.Y.0005.000000T0000Z-170128T1200Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 936 PM EST FRI JAN 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ374-281045- /O.CON.KCHS.SC.Y.0005.000000T0000Z-170128T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 936 PM EST FRI JAN 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
589 WHUS72 KCHS 280835 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 335 AM EST SAT JAN 28 2017 AMZ350-352-354-281200- /O.CON.KCHS.SC.Y.0005.000000T0000Z-170128T1200Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 335 AM EST SAT JAN 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ374-281600- /O.CON.KCHS.SC.Y.0005.000000T0000Z-170128T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 335 AM EST SAT JAN 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
178 WHUS72 KCHS 281138 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 638 AM EST SAT JAN 28 2017 AMZ350-352-354-281245- /O.EXP.KCHS.SC.Y.0005.000000T0000Z-170128T1200Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 638 AM EST SAT JAN 28 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... $$ AMZ374-281600- /O.CON.KCHS.SC.Y.0005.000000T0000Z-170128T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 638 AM EST SAT JAN 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
779 WHUS72 KCHS 281518 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1018 AM EST SAT JAN 28 2017 AMZ374-281630- /O.CAN.KCHS.SC.Y.0005.000000T0000Z-170128T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1018 AM EST SAT JAN 28 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 1:18 AM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Jan 27, 1:18 AM EST, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Charleston SC 118 AM EST Fri Jan 27 2017 .SYNOPSIS... Cooler high pressure situated well to the west will steadily build in through the weekend. Another cold front will pass through late in the weekend, followed by more high pressure into the middle of next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... FYI: The NWS Gateway is experiencing a significant system loss of data, which appears to be impacting the distribution of METARS and some 27/00z model data. Support personnel are on site. Refer to the latest SDM/NWS Administrative Message (AWIPS ID: ADMNFD, WMO Header: NOUS42 KWNO) for additional status messages. A lingering band of thick cirrostratus will linger for a few more hours until weak shortwave energy currently crossing Mississippi and Alabama propagates east. Still expect skies to clear early Friday morning. Clouds will linger the longest near the Altamaha Sound, so adjusted overnight lows up a degree or two in the Darien area and the adjoining coastal areas up through Liberty County to take this into account. Otherwise, lows form the upper 30s inland to the mid 40s along the beaches look on track. && .SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY/... Friday and Friday night: Fast west-southwest flow will prevail aloft as the area sits south of a approaching trough with a strong positive tilt. At the surface, a large and strong area of high pressure situated over the Mountain West will extend eastward toward the area and help to push cooler air into the forecast area. Overall this period will be quiet with no chance for rain and just cool temperatures. Skies for most of the day should be clear, before high clouds begin to increase in coverage thanks to a 175 knot upper jet that sinks southward across the area Friday night. Friday afternoon will be breezy with frequent gusts into the 25 mph range, which will make it feel cooler than the forecast highs in the mid to upper 50s. Overnight lows are expected to fall to around freezing inland, to the mid/upper 30s closer to the coast. Saturday through Sunday: The fast west-southwest flow aloft will continue through the aforementioned mid/upper level trough will be positioned closer to the area. The trough will eventually amplify and become less stretched out, swinging more concentric vorticity maxima through the area. At the surface, the area will be within a broadly cyclonic flow regime and a weak surface wave is progged to pass well to the south across the Florida Peninsula. Dry air will keep the forecast dry through the weekend, with the only expected precipitation to occur in Florida with the surface wave. High clouds will continue to prevent clear skies from happening through the weekend. Temperatures will remain on the cool side, with highs in the mid/upper 50s. Similarly, each afternoon will be breezy with frequent gusts into the 25 mph range. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A potent vort lobe rounding the base of an upper trough will send a cold front quickly through the area Sunday night/early Monday. Moisture is really lacking, so no precipitation chances are in the forecast. Surface high pressure will then return in its wake and persist through mid week before another cold front crosses Wednesday night. Lack of deep moisture will preclude any rain chances. Temperatures will mainly be near or below normal through the period. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... VFR. Gusty west surface winds are likely again Friday afternoon as the mixed layer deepens. Extended Aviation Outlook: Gusty west winds possible in the afternoons through the weekend. && .MARINE... Overnight: Modest offshore flow will be strongest beyond 20 NM off the coast, remaining below advisory levels. Friday through Tuesday: Winds will temporarily back down from Small Craft Advisory levels on Friday as the pressure gradient weakens a bit. Then winds and seas will increase for most of the weekend thanks to a improving gradient and persistent westerly flow. Additional Small Craft Advisories will likely be needed at some point this weekend, perhaps most likely on Sunday. The elevated conditions will continue through Monday before high pressure returns Monday night into Tuesday. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Jan 26, 5:31 PM EST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 531 PM EST THU JAN 26 2017 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-272245- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 531 PM EST THU JAN 26 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 8:22 PM EST | River Flood Warning | CHS | Hampton, Jasper | 4 days |
Nearby
Small Craft Advisories in South Carolina, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.